Alert archive / Maine / Gale Warnings in 2016
Gale Warning 36, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 16, 2016, 10:44 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 10:44 AM EST (15:44 UTC)
- Expired
- Dec 16, 2016, 3:24 PM EST
- In force
- 5 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
873 WHUS71 KGYX 161544 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1044 AM EST FRI DEC 16 2016 ANZ150-162200- /O.CAN.KGYX.SR.W.0003.000000T0000Z-161216T1600Z/ /O.NEW.KGYX.GL.W.0036.161216T1544Z-161216T2200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 1044 AM EST FRI DEC 16 2016 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-162100- /O.CAN.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/ /O.NEW.KGYX.SC.Y.0106.161216T1544Z-161216T2100Z/ PENOBSCOT BAY- 1044 AM EST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ154-162100- /O.CAN.KGYX.GL.W.0035.000000T0000Z-161216T1600Z/ /O.NEW.KGYX.SC.Y.0106.161216T1544Z-161216T2100Z/ COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1044 AM EST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-161645- /O.CAN.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/ CASCO BAY- 1044 AM EST FRI DEC 16 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE WARNING. A FEW GUSTS TO 25 KNOT MAY BE POSSIBLE LATE THIS MORNING, BUT WINDS WILL SUBSIDE BELOW ADVISORY LEVELS THROUGH TODAY. $$ ANZ152-162100- /O.CAN.KGYX.SR.W.0003.000000T0000Z-161216T1600Z/ /O.NEW.KGYX.SC.Y.0106.161216T1544Z-161216T2100Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- 1044 AM EST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
635 WHUS71 KGYX 162024 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 324 PM EST FRI DEC 16 2016 ANZ150-162130- /O.CAN.KGYX.GL.W.0036.000000T0000Z-161216T2200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 324 PM EST FRI DEC 16 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE WARNING. $$ ANZ151-152-154-162130- /O.CAN.KGYX.SC.Y.0106.000000T0000Z-161216T2100Z/ PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 324 PM EST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 16, 9:02 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 16, 9:02 AM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Gray ME
902 AM EST Fri Dec 16 2016
.SYNOPSIS...
The coldest air of the season moved into the region overnight. The
dangerously cold wind chills will ease today as air temperatures begin
to rise and winds begin to diminish under building high pressure. An
area of low pressure will arrive late tonight and Saturday. This
disturbance will bring snow...that will change to a wintry mix on
Saturday. This mix will potentially change to rain on Sunday as temperatures
warm ahead of an approaching cold front. High pressure builds in
for early next with with dry weather and a warming trend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
---900am Update---
Quick update this morning to adjust things based on current
temperature and wind trends. Will bring down the wind chill
advisory as things improve just a bit over the next few hours.
Will keep wind chill warning in place over the mountains for a few
more hours and will evaluate that again in a couple of hours.
Otherwise... forecast package remains largely unchanged.
545 AM...Minor ESTF update to reflect current satellite trends as
well as the 10z mesonet in near term grids. The storm warning for
southern outer waters has also been converted to a gale with this
update.
Prev Disc...
At 07z...a 1032 millibar arctic high was centered over West
Virginia. A 969 millibar low was over the maritimes. The circulation
between these two pressure centers continues to generate a strong
gusty westerly flow across the area. We continue to see a few
clouds and flurries across the area this morning. For
today...winds will gradually diminish as gradient begins to relax
with approaching surface high. Temperatures will recover a bit
today with abundant sunshine. Extremely cold wind chill values
this morning will ease later this morning with moderating air
temperatures and diminishing wind speeds. Thus...the current wind
chill headlines will be allowed to run through mid morning. Highs
today will range from single numbers in the mountains to lower and
mid teens elsewhere.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A mainly clear and chilly start to the night under cresting high
pressure. The high will quickly retreat offshore tonight in fast
flow aloft. Warm air advection clouds will spread rapidly
northeast into the area after midnight with snow breaking out in
the predawn hours over much of New Hampshire and adjacent southwest
Maine. Snow will overspread the remainder of our Maine zones Saturday
morning. Of note...models have trended colder and cold air damming
and snowpack should keep the initial warm air advection
precipitationfrozen with some light freezing rain or drizzle for
late Saturday into Saturday night as heavier precipitation ends.
This looks like a general 3 to 6 inch snow and sleet event for
Saturday followed by some light freezing precipitation for
Saturday night. The exception will be the Mountains and near the
International border where some additional light snow and sleet
accumulations are possible Saturday night. Have issued winter
weather advisory for the entire forecast area starting 09z
Saturday through early Sunday. Surface temperatures will gradually
rise above freezing along the immediate coast Saturday night...but
the interior will likely spend the balance of the might at or
below freezing as we await the approach of the cold/occluded
surface front Sunday morning.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Models indicating a warming trend next week with little in the way
of precipitation until Thursday or Friday.
For Sunday most locations except the foothills and mountain
valleys should be above freezing. There could still be some
freezing precipitation in these areas during the morning hours.
Temperatures will rise above freezing in the mountains for a time
Sunday before falling after the cold front passes in the afternoon.
skies will clear Sunday night with cold air moving back in.
Temperatures will fall to near zero north to mid teens south.
for Monday through early Thursday models agree on keeping weak
systems moving across southern Canada. Late in the week the GFS
and ECMWF diverge with the GFS showing a digging trough which
develops a surface low along a cold front and moves this system
northeast along the Maine coast. This produces a good soaking
rain. The ECMWF on the other hand shows this trough shearing out
to the east with little development and cold enough for some light
snow.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Short Term /through Saturday night/...NW winds gusting up to 30 kt
today. VFR through 09z SAT...with conditions lowering to ifr from
SW to NE btw 09z and 14z Sat in snow. Snow will mix and change to
sleet and light freezing rain aft 23z Sat...psbly changing to all
rain at coastal taf sites Sat night.
Long Term...Expect MVFR through early afternoon Sunday. VFR
expect Sunday night through Tuesday.
&&
.MARINE...
Short Term /through Saturday night/...Winds and seas will
gradually diminish today and current headlines will be adjusted
down a category or two by later this morning. We should drop below
small craft tonight under cresting surface high. Winds and seas
will build again Saturday night ahead of approaching cold front
will small craft conditions likely by early Sunday.
Long Term...SCA likely through Sunday through Monday afternoon.
Winds and seas should remain below SCA criteria Monday night
through Thursday. SCA conditions possible Friday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 4 AM Saturday to 7 AM EST Sunday
for MEZ007>009-012>014-018>028.
Wind Chill Warning until noon EST today for MEZ007>009-012>014.
NH...Winter Weather Advisory from 4 AM Saturday to 7 AM EST Sunday
for NHZ001>015.
Wind Chill Warning until noon EST today for NHZ001>004.
MARINE...Gale Warning until 1 PM EST this afternoon for ANZ151-153.
Storm Warning until 11 AM EST this morning for ANZ150-152.
Gale Warning until 11 AM EST this morning for ANZ154.
&&
PohlHazardous weather outlook, Dec 16, 5:42 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 542 AM EST FRI DEC 16 2016 MEZ018>028-NHZ005>015-171045- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 542 AM EST FRI DEC 16 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM WILL BRING SNOW TO THE AREA SATURDAY, GRADUALLY TURNING TO FREEZING RAIN AND RAIN FROM SOUTH TO NORTH, LATE SATURDAY INTO SUNDAY MORNING. SEVERAL INCHES OF SNOW ARE LIKELY BEFORE THE CHANGE OVER TO FREEZING RAIN AND/OR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-NHZ001>004-171045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL- 542 AM EST FRI DEC 16 2016 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM WILL BRING SNOW TO THE AREA SATURDAY, GRADUALLY TURNING TO FREEZING RAIN FROM SOUTH TO NORTH, LATE SATURDAY INTO SUNDAY MORNING. SEVERAL INCHES OF SNOW ARE LIKELY BEFORE THE CHANGE OVER TO FREEZING RAIN AND/OR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-171045- PENOBSCOT BAY-CASCO BAY- 542 AM EST FRI DEC 16 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-171045- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- 542 AM EST FRI DEC 16 2016 ...STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ154-171045- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 542 AM EST FRI DEC 16 2016 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ES
In the hours before
Local storm report, Dec 16, 7:06 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
706 AM EST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM SNOW 1 SE LANCASTER 44.47N 71.55W
12/16/2016 M2.0 INCH COOS NH TRAINED SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER GYX1603118
NBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:59 PM EST | Special Weather Statement | GYX | Cumberland, Sagadahoc, York | 61 min |
| Dec 16, 3:27 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 58 hr |
| Dec 16, 10:44 AM EST | Small Craft Advisory | GYX | 5 hr | |
| Dec 16, 11:49 AM EST | Wind Chill Advisory | GYX | Franklin, Somerset | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.